MAUDE Adverse Event Report: WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM

WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM
Catalog Number 55840008580
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product analysis: visual and optical inspection revealed the top portion of the crown of the screw has been worn from the seating of the rod.Functional inspection confirmed the screw head was locked in an angled position and was not able to pivot in any direction.The crown has been pushed down through the saddle of the screw not allowing the head to pivot anymore.This is the normal issue when the bone screw is implanted.The screw appears to function as intended.No fault found.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent fusion at t11-ilium.Post-op, on (b)(6) 2019, the patient presented with acute pain and infection; hence, the wound was cleaned as the patient got klebsiella.No implant or instrumentation was removed in this surgery.Later, the patient again presented with pain; and underwent a revision surgery on (b)(6) 2019.Allegedly, the tulip of the reported screw was found locked at an angle.In this revision surgery, all the implants were removed and changed as the patient had enterococcus; and the fusion was extended from t11-ilium to t11-s2.

Brand Name
CD HORIZON SPINAL SYSTEM
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key9794610
Report Number1030489-2020-00263
Device Sequence Number2412069
Product Code NKB
UDI-Device Identifier00643169004474
UDI-Public00643169004474
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K113174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number55840008580
Device Lot Number0702653W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2020
Initial Report FDA Received Date03/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight83